Doctor insights on:
I don't sleep I have tried all over counter meds don't work. Was on restoril that did work was changed to elavil that just keeps me awake and suicide?
Notify prescriber: Please let your prescribing provider know of this as soon as possible. If you feel the urge to actually follow through with killing yourself, please be seen at the nearest emergency room. If you are not currently under the care of a psychiatrist- that would be highly recommended. ...Read moreSee 1 more doctor answer
Temazepam (restoril) -- a benzodiazepine -- is a sedative/hypnotic used for the short-term (7-10 days) treatment of insomnia. It helps you fall asleep faster, decreases the # of times you awaken during the night, & gives you longer periods of uninterrupted sleep. It produces a calming effect. Take 30 min before bedtime. To avoid temporary memory loss, be sure to get 7-8 hrs ...Read more
NO: I agree with dr. Nemeroff that taking more Restoril is not safe. Usually people take this for sleep disturbance, which may come from multiple different sources. Depression is a big category -- and there are also primary sleep disorders too. You are now tolerant to restoril, and need to work with a sleep medicine doctor. Many such doctors are also psychiatrists. http://www.aasmnet.org/. ...Read moreSee 1 more doctor answer
More important, why?: 60 mg Restoril is hefty dose; and raises hte question why so much? Taken over time resistance/tolerance can occur, leading to escalating doses.Which cannot be continued indefinitely. There are other options for most people. There are recent findings that all meds in this general class, including Alprazolam , taken over a decade can have subtle long term consequences. Discuss with your md.. ...Read moreSee 1 more doctor answer
Meant for short term: Use. There are a number of side effects of this medication and you should not take alcohol while you on this drug. See this site for more information and discuss why you should be on long term treatment. http://www.ncbi.nlm.nih.gov/pubmedhealth/pmh0000808/. ...Read moreSee 1 more doctor answer
Very drowsy: In my practice, the average dose of Restoril is 15 - 30 mgs at bedtime. Depending on a multitude of your personal health factors, you may get a good night's sleep, you may sleep for 24 hours, you may be extremely drowsy the next day. A lot also depends on what other medications you are taking. ...Read moreSee 1 more doctor answer
Half live 8.8 hr: The hall live is 8.8 hr that menas it takes this time to eliminare half the dose. So couple of days. The higher the dose used the longer it takes. The longer the use the longer it might take .Good luck. Should be weening down under a physician supervision. ...Read more
Yes: The usual dose of Restoril is 15-30 mg. 150 mg is a potential overdose. While benzodiazepines alone rarely cause fatal overdose, it can cause people to sleep for prolonged periods of time, which itself can cause damage to organs (sleeping in one position causes pressure on skin and muscle, and potentially even underlying organs). More dangerous if combined with alcohol or other drugs. ...Read moreSee 1 more doctor answer
No easy answer: It depends on your age, size, and general health. Also, "overdosing" isn't a sharp line crossed at one exact dose... There are mild overdoses, severe overdoses, and lethal overdoses. In general, adults shouldn't exceed 30 mg at a time. Taking more than this may result in deep or prolonged sedation, temporary confusion or delirium, and at higher doses, respiratory depression and death. ...Read more
I've been takin restoril 30mg@bedtime for almost a month@first it workd great now seems it's not now Normal?Or tolerance also take Xanax1mg 4xdaily
Tolerance: Likely your system has adjusted and your tolerance has increased. You might consider a medication like Rozerem which is indicated in long term treatment of insomnia. You report depression, but no antidepressant. Insomnia can be a symptom of depression. Mirtazapine has sedating effects, somewhat less weight gain issues and could address insomnia and depression. ...Read more
Suicide is an action in which a person intentionally causes his own death. Suicide more commonly occurs in persons suffering from depression or other mental illnesses, where a person may feel hopeless and see suicide as a way to escape the real or perceived overwhelming problems and ...Read more
- Talk to a doctor live online for free
- How many teens commit suicide each year because of bullying?
- How many people commit suicide because of bullying?
- Ask a doctor a question free online
- Best way to commit suicide without pain
- How to attempt suicide without dying?
- Thoughts of suicide
- Least painful way to commit suicide
- Talk to a sleep medicine specialist online for free